MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS PHACO PACK WITH MICS NEEDLE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS PHACO PACK WITH MICS NEEDLE; UNIT, PHACOFRAGMENTATION
Model Number BL5113
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned.Manufacturing and sterilization records were reviewed and found to be acceptable.The investigation is ongoing.
 
Event or Problem Description
It was reported by the user facility in italy that during the surgery, at the end of phase irrigation/aspiration, when the instrument was removed, the tip broke and a part of it remained inside the eye.It was removed with care and without complications.
 
Additional Manufacturer Narrative
Evaluation of the returned product through microscopic examination found the sleeve is dirty with particulates all over.There is a tear and gouges visible on the inside of the sleeve near the hub with material missing.In addition, the tip of the sleeve is torn off at the hub and is missing.The torn piece was not returned.The damage (gouges and missing material) found at the hub of the sleeve is likely damage caused by the phaco needle tip when not inserted properly in the sleeve, thereby slicing off slivers of the sleeve as it is put onto the needle tip.The most probable root cause was determined to be user error.The lot history, trend analysis and direction for use review were considered acceptable, with the product performing with anticipated rates.No corrective action is required.

Brand Name
STELLARIS PHACO PACK WITH MICS NEEDLE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd
saint louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd
st. louis, MO 63122
6362263089
MDR Report Key22336404
Report Number0001920664-2025-00080
Device Sequence Number9060751
Product Code HQC
UDI-Device Identifier00757770057238
UDI-Public(01)00757770057238(17)271208(10)X7391
Combination Product (Y/N)N
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL5113
Device Lot NumberX7391
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT AND ACCESSORIES
Patient SexUnknown